Alert archive / North Carolina / Tornado Warnings in 2015
Tornado Warning 5, NWS Wilmington, NC
NWS Wilmington, NC issued this tornado warning at Jun 27, 2015, 8:29 PM EDT for Bladen County, Robeson County, North Carolina. It was in force for 31 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2015, 8:29 PM EDT (00:29 UTC)
- Expired
- Jun 27, 2015, 9:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Bladen County, NC, Robeson County, NC
The radar
The Wilmington radar (KLTX), 85 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 8:29 PM EDT | TSTM WND DMG | 4 Ene Mcdonald, NC | SEVERAL PINE TREES WERE SNAPPED AND OR UPROOTED. |
| Jun 27, 8:31 PM EDT | TSTM WND DMG | 5 Nne Fairmont, NC | 2 PINE TREES SNAPPED THAT FELL ONTO HOME AND DAMAGED ROOF. |
| Jun 27, 8:45 PM EDT | TORNADO | 5 Ese Lumberton, NC | TORNADO DOWNED 3 FT DIAMETER PECAN TREE AND OTHER LARGE TREES. PECAN TREE DAMAGED THE ROOF OF A HOME IN THE ALLENTON COMMUNITY ON NC HIGHWAY 211. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 280 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 987 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
045
WFUS52 KILM 280029
TORILM
NCC017-155-280115-
/O.NEW.KILM.TO.W.0005.150628T0029Z-150628T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
829 PM EDT SAT JUN 27 2015
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN BLADEN COUNTY IN SOUTHEASTERN NORTH CAROLINA...
EAST CENTRAL ROBESON COUNTY IN SOUTHEASTERN NORTH CAROLINA...
* UNTIL 915 PM EDT
* AT 829 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
NEAR LUMBERTON...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
LUMBERTON...BLADENBORO...SMITHS...WHITE OAK...HOWELLSVILLE...
ROBESON COMMUNITY COLLEGE...BUTTERS...HESTERTOWN...BARKER TEN
MILE...BLADEN COMMUNITY COLLEGE...DUBLIN...TAR HEEL...MCDONALD...
RAYNHAM AND SOUTHEASTERN REGIONAL MEDICAL CENTER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 74 BETWEEN MILE MARKERS 212 AND 206...AND BETWEEN MILE
MARKERS 209 AND 210...AND NEAR MILE MARKER 214.
INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 8 AND 23.
US ROUTE 74 BETWEEN MILE MARKERS 365 AND 367.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING ISSUED
FOR THE SAME AREA.
IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...
CONTACT THE NATIONAL WEATHER SERVICE IN WILMINGTON AT 800-697-
3901. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS
WEATHER.
THIS CLUSTER OF THUNDERSTORMS IS CAPABLE OF PRODUCING TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 3452 7918 3462 7920 3481 7872 3455 7862
TIME...MOT...LOC 0029Z 254DEG 24KT 3460 7912
$$
MBB2 follow-up statements
178
WWUS52 KILM 280050
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
850 PM EDT SAT JUN 27 2015
NCC017-155-280115-
/O.CON.KILM.TO.W.0005.000000T0000Z-150628T0115Z/
BLADEN NC-ROBESON NC-
850 PM EDT SAT JUN 27 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
NORTHWESTERN BLADEN AND EAST CENTRAL ROBESON COUNTIES...
AT 849 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED OVER
SMITHS...OR 8 MILES EAST OF LUMBERTON...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
LUMBERTON...BLADENBORO...SMITHS...WHITE OAK...HOWELLSVILLE...BLADEN
COMMUNITY COLLEGE...BUTTERS...BARKER TEN MILE...DUBLIN AND TAR HEEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS CLUSTER OF THUNDERSTORMS IS CAPABLE OF PRODUCING TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 3453 7896 3470 7899 3481 7872 3455 7862
TIME...MOT...LOC 0049Z 264DEG 42KT 3461 7886
$$
MBB503
WWUS52 KILM 280100
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
900 PM EDT SAT JUN 27 2015
NCC017-155-280110-
/O.CAN.KILM.TO.W.0005.000000T0000Z-150628T0115Z/
BLADEN NC-ROBESON NC-
900 PM EDT SAT JUN 27 2015
...THE TORNADO WARNING FOR NORTHWESTERN BLADEN AND EAST CENTRAL
ROBESON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS TO BE CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3453 7896 3470 7899 3481 7872 3455 7862
TIME...MOT...LOC 0059Z 254DEG 24KT 3463 7877
$$
MBBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Jun 27, 8:03 PM EDT, 26 minutes earlier.
Area forecast discussion, Jun 27, 8:03 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
803 PM EDT SAT JUN 27 2015
.SYNOPSIS...
ONE MORE HUMID DAY TODAY BEFORE A COLD FRONT BRINGS DRIER AIR
INTO THE REGION ON SUNDAY. STRONG TO SEVERE THUNDERSTORMS ARE
POSSIBLE THIS AFTERNOON AND TONIGHT AHEAD OF THE COLD FRONT. THE
FRONT WILL STALL NEAR THE COAST SUNDAY BEFORE DISSIPATING OFFSHORE
MONDAY. REDEVELOPMENT OF BERMUDA HIGH PRESSURE MID THROUGH LATE
WEEK WILL BRING HUMID CONDITIONS WITH LATE DAY THUNDERSTORMS.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AS OF 700 PM SATURDAY...STRONG TO SEVERE CONVECTION ALONG THE SEA
BREEZE HAS WANED AND NO LONGER A THREAT. HOWEVER...EYES TURN
TOWARD AN INTENSIFYING BROKEN LINE OF STRONG TO SEVERE CONVECTION
ACROSS THE CENTRAL CAROLINAS AND AT THE DOORSTEPS OF THE ILM CWA
AT THE MOMENT. RADAR TRENDS AND LATEST NEAR TERM MODELS INDICATE
THIS LINE WILL CONTINUE TO SOLIDIFY AS IT PUSHES EAST AT A GOOD
CLIP. LIKELY WILL SEE BOW TYPE SEGMENTS DEVELOP ALONG PORTIONS OF
THIS LINE THAT WILL PRODUCE STRONG TO POSSIBLY DAMAGING WINDS.
OVERALL...POPS HAVE BEEN RE-ADJUSTED TO ACCOMMODATE THIS LINE AS
IT PUSHES ACROSS THE FA THIS EVENING. OVERNIGHT TEMPS REMAIN AS IS
BUT MAY LIKELY NEED READJUSTMENTS LATER AS DOWNDRAFTS FROM THIS
LINE OF CONVECTION LOWERS TEMPS TO NEAR FORECAST MINS DURING THIS
EVENING. WILL UPDATE THE HAZARDOUS WX OUTLOOK WITH DAMAGING WIND
GUSTS THE PRIMARY CONCERN TO THIS IMMINENT LINE OF STRONG TO
SEVERE CONVECTION CROSSING THE FA.
PREVIOUS.........................................................
AS OF 330 PM SATURDAY...SCATTERED TSTMS ONGOING AND TRACKING ENE
ACROSS THE AREA THIS AFTERNOON ASSOCIATED MAINLY WITH REMNANT MCV
CIRCULATIONS AND SEA BREEZE CONVERGENCE INTERACTIONS. THE SEA-BREEZE
INTERACTIONS MAY HELP SPIKE LOW-LEVEL HELICITY AND A SPIN-UP MESO OR
FUNNEL CLOUD ALONG THE SEA BREEZE CANNOT BE RULED OUT. MOST RECENT
SATELLITE-DERIVED PRECIPITABLE WATER ANIMATIONS SHOW A SWATH OF
PWATS IN EXCESS OF 2 INCHES STREWN ACROSS THE CAROLINAS AND SOUTHERN
GEORGIA. DEEPER CONVECTION REMAINS POSSIBLE THIS EVENING AS UPPER
SUPPORT STRENGTHENS AND THIS REMAINS FAVORED ALONG AND WEST OF I-95.
MODELS SHOW AS UPPER WINDS PARALLEL THE FRONT...CONVECTION MAY
WEAKEN AS IT NEARS THE COAST OVERNIGHT INTO EARLY SUNDAY...ALTHOUGH
RAIN CHANCES WILL CONTINUE INTO SUNDAY MORNING. THE PRIMARY THREAT
REMAIN DAMAGING WINDS...AND AS THE UPPER TROUGH NEARS...LOW AND MID-
LEVEL WINDS WILL INCREASE TO 30-40 KT. THUS ANY STORMS THAT ARE
MAINTAINED TONIGHT WILL HAVE A SWIFT FORWARD MOTION.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
AS OF 330 PM SATURDAY...THE MID LEVEL LOW WILL BE SITTING ACROSS THE
EASTERN GREAT LAKES AT THE BEGINNING OF THE PERIOD WITH A BROAD
SOUTHWEST FLOW ALOFT ACROSS THE EAST COAST. THE COLD FRONT WILL BE
NEARSHORE WITH A WESTERLY FLOW IN ITS WAKE AND SOUTHWEST WINDS
ACROSS THE WATERS. AS THE UPPER LEVEL JET (200MB) INTENSIFIES THE
PUSH FOR THE FRONT BECOMES NON EXISTENT. I HAVE INCREASED POPS
ALONG THE COAST FOR SUNDAY AS THE INLAND AREAS SHOULD REMAIN DRY.
THE NAM IS SHOWING MORE ACTIVITY ALONG THE FRONT SUNDAY NIGHT
WHILE THE GFS HAS A WEAKER SIGNAL. WILL WAIT FOR MORE CERTAINTY
BEFORE ADDING POPS FOR THIS PERIOD BUT I DID INCREASE CLOUD COVER.
ALL GUIDANCE SHOWS A WONDERFUL DAY MONDAY WITH LOWER
DEWPOINTS...POSSIBLY INTO THE UPPER 50S INLAND MIXING DOWN AT MAX
HEATING. CERTAINLY THE RELATIVE HUMIDITY WILL BE CONSIDERABLY
LOWER ACROSS THE BOARD. OVERALL I TWEAKED TEMPERATURES ONLY
SLIGHTLY. THE HIGHLIGHTS INCLUDE MOST IF NOT ALL AREAS BELOW 90
SUNDAY AND LOWS IN THE 60S INLAND. IT LOOKS LIKE THE COASTAL AREAS
WONT BREAK THE 70 DEGREE MARK FOR LOWS.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 828 AM SATURDAY...CONSENSUS AMONG THE GLOBAL MEMBERS AND
ENSEMBLE PLOTS DEPICT LOW AMPLITUDE BUT PERSISTENT UPPER TROUGHING
ACROSS THE EASTERN CONUS TUESDAY THROUGH FRIDAY. CONFIGURATION
WILL SUPPORT A STORM TRACK NEAR TO JUST NORTH OF THE AREA THAT MAY
FOSTER IMPACTS FROM CONVECTIVE COMPLEXES...WHILE AIDING IN SURFACE
TROUGHING INLAND AS A FOCUS FOR CONVECTIVE INITIATION IN DURING
DIURNAL WARMING. SEVERAL SHORT-WAVES EMBEDDED IN THE TROUGHING
WILL PROVIDE A DAILY CHANCE OF THUNDERSTORMS. COLUMN MOISTURE WILL
BE INCREASING BEGINNING WEDNESDAY AS SUBSIDENCE ALOFT WANES. THE
LOW-LEVEL WSW FLOW WILL LIKELY BRING MAXIMUM TEMPERATURES IN THE
PERIOD NEAR TO SLIGHTLY ABOVE LATE JUNE/EARLY JULY STANDARDS.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
AS OF 00Z...MVFR/IFR POSSIBLE AT TIMES THIS EVENING AS A LINE OF
SHRA/TSRA MOVES ACROSS THE AREA. OTHERWISE EXPECT VFR THROUGH THE
PERIOD...WITH ANOTHER ROUND OF SHRA/TSRA POSSIBLE ON SUNDAY.
LATEST RADAR DEPICTS A LINE OF CONVECTION CONVERGING AND MOVING
EASTWARD INTO THE WESTERN PORTION OF THE FORECAST PERIOD. EXPECT
THIS LINE TO MOVE ACROSS THE FORECAST AREA THROUGH TONIGHT...WITH
PERIODS OF MVFR/IFR POSSIBLE DUE TO LOW CIGS AND HEAVY DOWNPOURS.
SOUTHWEST WINDS AOB 12 KTS WITH GUSTS UP TO 30 KTS ARE POSSIBLE
THROUGH INTO THE EARLY OVERNIGHT HOURS. COULD NOT RULE OUT
VCSH/VCTS OVERNIGHT...BUT ANTICIPATE CONVECTION TO TAPER OFF
ALLOWING FOR VFR TO PREVAIL. ON SUNDAY...LATEST GUIDANCE SEEMS TO
SHOW A BIT OF A DISAGREEMENT REGARDING THE LOCATION OF THE
FRONT...WITH ONE MODEL SHOWING IT WILL STALL ALONG THE COAST.
ATTM...ANTICIPATE VFR ON SUNDAY WITH ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS POSSIBLE...ESPECIALLY ALONG THE COAST.
SOUTHWEST WINDS WILL BECOME WESTERLY AOB 12 KTS WITH OCCASIONAL
HIGHER GUSTS.
EXTENDED OUTLOOK...VFR THROUGH TUESDAY. POSSIBLE AFTERNOON SHOWERS
AND STORMS WEDNESDAY AND THURSDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 730 PM SATURDAY...MAIN UPDATE WILL BE CONCERNED WITH A
SOLIDIFIED LINE OF CONVECTION ACROSS THE CENTRAL CAROLINAS AROUND
8 PM...MOVING OFF BOTH CAROLINA COASTS AND MAINLAND BY OR AROUND
MIDNIGHT TONIGHT. HAVE UPDATED THE HWO TO REFLECT THE POTENTIAL
SEVERITY OF THIS CONVECTION. OTHERWISE...STATUS QUO FOR THE
ONGOING SCA CONDITIONS WITH SW WINDS 15 TO 25 KT AND SIGNIFICANT
SEAS HOLDING AT BASICALLY 4 TO 7 FT WITH DOMINANT PERIODS AT 6 TO
7 SECONDS.
PREVIOUS.........................................................
AS OF 330 PM SATURDAY...ADVISORY FLAGS ARE FLAPPING FOR SW 15-25
KT WINDS AND GUSTS TO 30 KT TONIGHT. ANY TSTMS OVER THE WATERS
WILL BE CAPABLE OF 50 KT GUSTS AND MARINERS ARE ENCOURAGED TO
OBTAIN RADAR UPDATES BEFORE HEADING OUT. OUTSIDE OF TSTMS SEAS 4-7
FEET OVERNIGHT AND HIGHEST OFFSHORE...AND SE OF CAPE FEAR. SEAS
COMPOSED OF SW WAVES 4-5 FEET EVERY 6 SECONDS AND ESE WAVES 1-2
FEET IN 8-9 SECONDS INTERVALS. IN AND NEAR TSTMS A HEAVY CHOP
WOULD QUICKLY DEVELOP ON THE WATERS. SW-W WINDS EARLY SUNDAY
EXPECTED 10-20 KT AS THE FRONT STALLS ALONG THE COAST.
SHORT TERM /SUNDAY THROUGH MONDAY/...
AS OF 330 PM SATURDAY...COLD FRONT WILL NEVER REALLY MAKE IT
ACROSS THE WATERS AS A SOUTHWEST FLOW WILL CONTINUE THROUGH
ESSENTIALLY THE ENTIRE PERIOD. STRONGEST WINDS WILL OCCUR EARLY ON
THE ORDER OF 15- 20 KNOTS. BY MIDDAY SUNDAY THE WINDS BEGIN A LONG
DECENT DOWN TO TEN KNOTS OR LESS BY MONDAY MORNING. THE WINDS WILL
INCREASE AGAIN MONDAY NIGHT DUE TO ENHANCED LOW LEVEL JETTING. THE
SMALL CRAFT ADVISORY WILL CONTINUE THROUGH NOON SUNDAY AS RESIDUAL
HIGHER SEAS PERSIST. BY MONDAY THE SEAS WILL BE DOWN TO 2-4 FEET.
LONG TERM /TUESDAY THROUGH THURSDAY/...
AS OF 828 AM SATURDAY...MODERATE SW WINDS PREVAIL THIS PERIOD AS
INLAND SURFACE TROUGHING INTERACTS WITH HIGH PRESSURE OFFSHORE
YIELDING SW 10-20 KT FLOW. TSTMS MAY IMPACT INSHORE WATERS IN THE
LATE AFTERNOONS THROUGH THE OVERNIGHT PERIODS. SEAS MAINLY 3-4 FT
BUT UP TO 5 FT OFFSHORE AT TIMES...AS INLAND TROUGHING SHARPENS
INTO MID-WEEK. SPECTRAL DATA SUGGEST SEAS WILL BE COMPRISED OF 3
FOOT WAVES FROM THE SSW EVERY 6 SECONDS...AND 1-2 FOOT WAVES FROM
THE ESE EVERY 7-9 SECONDS.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT SUNDAY FOR AMZ250-252-254-
256.
&&
SYNOPSIS...SHK
NEAR TERM...DCH/MJC
SHORT TERM...SHK
LONG TERM...MJC
AVIATION...SGLHazardous weather outlook, Jun 27, 7:57 PM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 757 PM EDT SAT JUN 27 2015 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-290000- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 757 PM EDT SAT JUN 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS...WILL PUSH EAST ACROSS THE FORECAST AREA BETWEEN 800 PM AND MIDNIGHT TONIGHT. DAMAGING WIND GUSTS...IN EXCESS OF 60 MPH...IS THE MAIN SEVERE THUNDERSTORM THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL MAY BE NEEDED FOR TONIGHT. NCZ106-108-110-SCZ054-290000- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- 757 PM EDT SAT JUN 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS...WILL PUSH EAST ACROSS THE FORECAST AREA BETWEEN 930 PM AND MIDNIGHT TONIGHT. DAMAGING WIND GUSTS...IN EXCESS OF 60 MPH...IS THE MAIN SEVERE THUNDERSTORM THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR TONIGHT. SCZ056-290000- COASTAL GEORGETOWN- 757 PM EDT SAT JUN 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS...WILL PUSH EAST ACROSS THE FORECAST AREA BETWEEN 930 PM AND MIDNIGHT TONIGHT. DAMAGING WIND GUSTS...IN EXCESS OF 60 MPH...IS THE MAIN SEVERE THUNDERSTORM THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR TONIGHT. AMZ250-252-254-256-290000- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 757 PM EDT SAT JUN 27 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS...WILL PUSH EAST AND OFF THE CAROLINA COASTS AND INTO THE COASTAL WATERS BY AND AFTER MIDNIGHT TONIGHT. DAMAGING WIND GUSTS...IN EXCESS OF 35 KT ...AND WICKED CLOUD TO WATER LIGHTNING ARE THE MAIN SEVERE THUNDERSTORM THREATS. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR TONIGHT. DCH
In the hours before
Special weather statement, Jun 27, 6:31 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 631 PM EDT SAT JUN 27 2015 NCZ099-109-272300- INLAND BRUNSWICK-COLUMBUS- 631 PM EDT SAT JUN 27 2015 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL BRUNSWICK AND CENTRAL COLUMBUS COUNTIES... AT 631 PM EDT...A STRONG THUNDERSTORM WAS OVER NAKINA...OR 13 MILES SOUTH OF WHITEVILLE...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BETHEL...LAKE WACCAMAW...WILLIAMS...CRUSOE ISLAND...OLD DOCK... FREELAND...EXUM...NAKINA...HONEY ISLAND...MOLLIE...MAKATOKA...SIDNEY AND BOLTON. THIS INCLUDES US ROUTE 74 BETWEEN MILE MARKERS 405 AND 408. PRECAUTIONARY/PREPAREDNESS ACTIONS... THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3408 7873 3419 7880 3436 7843 3411 7831 TIME...MOT...LOC 2231Z 248DEG 21KT 3414 7868 MBB
Special weather statement, Jun 27, 6:43 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
643 PM EDT SAT JUN 27 2015
SCZ017-023-024-272345-
DILLON-MARLBORO-DARLINGTON-
643 PM EDT SAT JUN 27 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL DILLON...
MARLBORO AND DARLINGTON COUNTIES...
AT 642 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR NORTH
HARTSVILLE...OR NEAR HARTSVILLE...MOVING EAST/NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BENNETTSVILLE...HARTSVILLE...DILLON...DARLINGTON...MCCOLL...LATTA...
CLIO...BINGHAM...LITTLE ROCK...MINTURN...CHAVISTOWN...HAMER...
KELLYTOWN...OAK GROVE...BROWNSVILLE...DOVESVILLE...WALLACE...NORTH
HARTSVILLE...MONT CLARE AND FLOYD.
THIS INCLUDES INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS
180 AND 198.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
LAT...LON 3449 8005 3450 7998 3449 7996 3449 7989
3453 7983 3461 7981 3461 7978 3465 7980
3466 7983 3469 7987 3474 7989 3477 7993
3481 7993 3481 7968 3437 7917 3428 8014
3430 8016 3437 8019 3436 8020 3441 8020
TIME...MOT...LOC 2242Z 242DEG 37KT 3445 8008
SHKSpecial weather statement, Jun 27, 8:08 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
808 PM EDT SAT JUN 27 2015
NCZ087-SCZ024-280100-
ROBESON-DILLON-
808 PM EDT SAT JUN 27 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ROBESON AND DILLON
COUNTIES...
AT 808 PM EDT...A STRONG THUNDERSTORM WAS OVER HAMER...OR NEAR
DILLON...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LUMBERTON...DILLON...FAIRMONT...ROWLAND...FAIR BLUFF...LAKE VIEW...
BOARDMAN...KEMPER...BINGHAM...MINTURN...LITTLE ROCK...HAMER...
ELROD...SMITHS...BARNESVILLE...PURVIS...SOUTH OF THE BORDER...
HESTERTOWN...MARIETTA AND PROCTORVILLE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 74 BETWEEN MILE MARKERS 212 AND 210...AND NEAR MILE
MARKER 214.
INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS 187 AND 198.
INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 1 AND 21.
US ROUTE 74 BETWEEN MILE MARKERS 365 AND 374.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
LAT...LON 3469 7881 3459 7883 3457 7886 3450 7885
3446 7890 3444 7896 3440 7897 3438 7901
3436 7900 3435 7903 3431 7904 3429 7909
3428 7918 3442 7956 3461 7945
TIME...MOT...LOC 0008Z 259DEG 33KT 3448 7936
JDWLocal storm report, Jun 27, 8:10 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
810 PM EDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM TSTM WND DMG 5 SSE LAMAR 34.10N 80.03W
06/27/2015 FLORENCE SC DEPT OF HIGHWAYS
REPORT OF TREE DOWN NEAR THE INTERSECTION OF LAMAR HWY
AND FRIDAY RD. TIME ESIMATED BY RADAR.
&&
EVENT NUMBER ILM1500207
LACORTELocal storm report, Jun 27, 8:14 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
814 PM EDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM TSTM WND DMG 3 WSW FLORENCE 34.17N 79.82W
06/27/2015 FLORENCE SC DEPT OF HIGHWAYS
REPORT OF TREE IN ROADWAY AT INTERSECTION OF JEFFERSON
DR AND S CASHUA DR. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER ILM1500208
LACORTELocal storm report, Jun 27, 8:15 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
815 PM EDT SAT JUN 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM TSTM WND DMG 2 WSW FLORENCE 34.17N 79.81W
06/27/2015 FLORENCE SC DEPT OF HIGHWAYS
REPORT OF TREE DOWN AT 3RD LOOP RD AND S MAYFAIR
TERRACE. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER ILM1500209
LACORTEThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:08 PM EDT | Special Weather Statement | ILM | Robeson | 52 min |
| Jun 27, 8:23 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Robeson | 9 min |
| Jun 27, 8:44 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Brunswick, Columbus, Robeson | 46 min |
| Jun 27, 9:29 PM EDT | Special Weather Statement | ILM | Brunswick, Columbus, New Hanover, Pender | 61 min |
| Jun 28, 6:07 PM EDT | Special Weather Statement | ILM | New Hanover | 23 min |
Nearby
Tornado Warnings in North Carolina, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.